Alert archive / Maine / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 9, NWS Caribou, ME
NWS Caribou, ME issued this severe thunderstorm warning at Jul 8, 2003, 4:05 PM EDT for Aroostook County, Maine. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 8, 2003, 4:05 PM EDT (20:05 UTC)
- Expired
- Jul 8, 2003, 4:45 PM EDT
- In force
- 40 min
- Issued by
- NWS Caribou, ME
- Area
- Whole counties
County Aroostook County, ME
The nearest sounding before it
Caribou, ME (KCAR), launched 12:00Z, 8.1 hours before the alert went out and 51 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 879 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 56 m²/s²
- 0-3 km storm-relative helicity
- 116 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KCAR 082005
SVRCAR
MEC003-082045-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CARIBOU ME
404 PM EDT TUE JUL 8 2003
THE NATIONAL WEATHER SERVICE IN CARIBOU HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
AROOSTOOK COUNTY IN NORTHERN MAINE
* UNTIL 445 PM EDT
* AT 400 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM WITH LARGE HAIL AND DAMAGING WINDS NEAR ESTCOURT
STATION. THE STORM WAS MOVING EAST AT 40 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
ESTCOURT STATION AT 405 PM EDT
SULLY AT 410 PM EDT
FORT KENT...FRENCHVILLE AT 445 PM EDT
IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY BUILDING
AWAY FROM WINDOWS. REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE
DESTRUCTIVE HAIL...DAMAGING WINDS IN EXCESS OF 55 MPH...DEADLY
LIGHTNING...AND VERY HEAVY RAIN.
REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO
THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN CARIBOU.
$$
LAT...LON 4755 6933 4737 6938 4720 6831 4745 6824
NOUHANWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Caribou, ME wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 8, 3:24 AM EDT, 12 hours 41 minutes earlier.
Area forecast discussion, Jul 8, 3:24 AM EDT, 12 hours 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CARIBOU ME 324 AM EDT TUE JUL 8 2003 .SYNOPSIS...A WARM FRONT WILL MOVE THROUGH THE AREA THIS MORNING PRODUCING SHOWERS AND ISOLATED THUNDERSTORMS. MORE SHOWERS AND SCATTERED THUNDERSTORMS WILL DEVELOP DURING THE AFTERNOON AS A COLD FRONT APPROACHES THE STATE FROM THE NORTHWEST. SHOWERS WILL CONTINUE THROUGH THE EVENING AS THE COLD FRONT MOVES THROUGH. SKIES WILL BECOME PARTLY CLOUDY AFTER MIDNIGHT AS DRIER AIR MOVES IN BEHIND THE FRONT. HIGH PRESSURE WILL DOMINATE WEDNESDAY AND THURSDAY. DISCUSSION...CURRENT OBSERVATIONS AND RADAR SHOWING SHOWERS MOVING AHEAD OF A WARM FRONT INTO THE CENTRAL PORTION OF THE STATE. FOR THIS MORNING EXPECT THE WARM FRONT TO PRODUCE SHOWERS AS IT MOVES FROM SOUTH TO NORTH ACROSS THE FORECAST AREA. POPS WILL RANGE FROM CATEGORICAL IN THE NORTH TO CHANCE IN THE FAR SOUTH. THUNDERSTORMS ARE ALSO POSSIBLE IN ASSOCIATION WITH THE WARM FRONT PASSAGE THIS MORNING...HOWEVER WILL ONLY GO WITH ISOLATED IN ALL AREAS. LOOKS LIKE BETTER CHANCE FOR THUNDERSTORMS LATE AFTERNOON INTO THE EARLY EVENING. EXPECT ALL THE FORECAST AREA TO BE IN WARM SECTOR THIS AFTERNOON. HAVE MODIFIED THE ALBANY SOUNDING...WHICH IS NOW IN THE WARM SECTOR...FOR COMPARISON PURPOSES AND HAVE COME UP WITH SLIGHT RISK. ETA BUFKIT IS SHOWING HIGHEST CAPE IN THE CENTRAL PORTION OF THE FORECAST AREA WITH VALUES AS HIGH AS 2000 AT 22Z. HIGHEST SHEAR IS IN THE NORTH. THE GFS IS STILL NOT SHOWING MUCH POTENTIAL AND COULD BE OVERLY INFLUENCED BY MARINE ENVIRONMENT WITH WINDS TOO STRONG IN THE LOWER LEVELS. FOR THE AFTERNOON WILL GO WITH HIGHEST POPS FOR SHOWERS IN THE NORTH AND SCATTERED THUNDERSTORMS ALL AREAS. WILL KEEP SHOWERS UNTIL 06Z THEN PARTLY CLOUDY AFTERWARDS. STRONG HIGH PRESSURE WILL WILL BUILD IN ON WEDNESDAY WITH SKIES BECOMING MOSTLY CLEAR. EXPECT THIS HIGH TO DOMINATE INTO THURSDAY EVENING. MARINE...NO HEADLINES IN THE NEAR TERM. HAVE INCLUDED PATCHY FOG FOR TODAY AND TONIGHT. A SMALL CRAFT ADVISORY MAY BE NEEDED FOR SEAS FRIDAY AND SATURDAY. AVIATION...MVFR/IFR CONDITIONS EXPECTED LATER THIS MORNING INTO THIS AFTERNOON IN BANGOR. VFR EXPECTED EXPECTED IN THE NORTH EXCEPT MVFR IN THUNDERSTORMS THIS AFTERNOON. .CAR...NONE. MIGNONE
Hazardous weather outlook, Jul 8, 4:30 AM EDT, 11 hours 35 minutes before
MEZ001>006-010-011-015>017-029>032-081200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CARIBOU ME 430 AM EDT TUE JUL 8 2003 HAZARDOUS WEATHER OUTLOOK FOR THE FOLLOWING COUNTIES IN NORTHERN AND DOWNEAST MAINE... AROOSTOOK... HANCOCK... NORTHERN SOMERSET... PENOBSCOT... PISCATAQUIS... WASHINGTON. .DAY ONE...TODAY THUNDERSTORMS ARE EXPECTED TO DEVELOP WITHIN A INCREASINGLY MOIST AND UNSTABLE AIRMASS AHEAD OF AN APPROACHING COLD FRONT THIS AFTERNOON AND EARLY TONIGHT. STRONG WINDS ALOFT MAY AID IN THE POTENTIAL FOR DAMAGING WINDS TO ACCOMPANY ANY OF THE THUNDERSTORMS. LOCALLY HEAVY RAINFALL MAY ALSO ACCOMPANY THIS ACTIVITY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ASKED TO REPORT ANY SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE. AMATEUR RADIO OPERATORS MAY NEED TO ESTABLISH LOCAL NETS AND REPORT ANY SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. STAY TUNED TO NOAA WEATHER RADIO...FOR THE LATEST STATEMENTS AND WARNINGS. ADDITIONAL INFORMATION IS ALSO AVAILABLE ON THE INTERNET AT (LOWER CASE): HTTP://WWW.NWS.NOAA.GOV/ER/CAR. FITZSIMMONS
In the hours before
Special weather statement, Jul 8, 12:50 PM EDT, 3 hours 15 minutes before
MEZ001>006-010-011-015>017-029>032-090000- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CARIBOU ME 1250 PM EDT TUE JUL 8 2003 ...A RISK OF STRONG TO SEVERE THUNDERSTORMS EXISTS TODAY FOR NORTHERN AND EASTERN MAINE... A COLD FRONT APPROACHING FROM THE QUEBEC REGION WILL INTERACT WITH A MOIST AND UNSTABLE AIRMASS ACROSS THE REGION THIS AFTERNOON AND EARLY TONIGHT. SCATTERED THUNDERSTORMS...SOME OF WHICH MAY BECOME STRONG TO SEVERE...ARE EXPECTED TO DEVELOP WITHIN THIS ENVIRONMENT AHEAD OF THE FRONT. STRONG WINDS ALOFT WILL AID IN THE POTENTIAL FOR DAMAGING WINDS TO ACCOMPANY THE THUNDERSTORMS. IN ADDITION...LOCALLY HEAVY RAINFALL...SMALL HAIL...FREQUENT LIGHTNING MAY ALSO ACCOMPANY THIS ACTIVITY. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. CALDERON
The office that day
Everything else NWS Caribou, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 8, 5:19 PM EDT | Severe Thunderstorm Warning | CAR | Aroostook | 56 min |
| Jul 8, 6:14 PM EDT | Severe Thunderstorm Warning | CAR | Aroostook | 61 min |
| Jul 8, 6:56 PM EDT | Tornado Warning | CAR | Aroostook | 34 min |
| Jul 8, 7:29 PM EDT | Severe Thunderstorm Warning | CAR | Aroostook | 46 min |
Nearby
Severe Thunderstorm Warnings in Maine, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.